Q. Does lifestyle changes alone help in improving cholesterol level?

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Dr. Sneha Kannan
Published on Feb 03, 2016 and last reviewed on: Apr 11, 2019

Hi doctor,

I am a 33 years old male. I weigh 84 kg and I am 5 feet 8 inches. I have high blood pressure. I am taking Triolmezest 40 mg and it is in control now. For the past 5 years I have cholesterol. I have attached my lipid profile report please refer. Should I start medication or lifestyle change will help? Also please let me know the side effects of medicine. Is my report bad?

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

You have deranged lipid profile (attachment removed to protect patient identity). With such high level of LDL (Low density lipoprotein) treatment with drugs is necessary. I would suggest you to get fasting blood sugar, thyroid profile and ECG done. You should start on statins like Atorvastatin or Rosuvastatin.

Lifestyle changes are necessary along with this, as medicine can be later discontinued and lifestyle changes can be adapted for natural control of cholesterol. I would advise you to:

  1. Reduce your weight.
  2. Avoid fatty food in diet.
  3. Consume potato, rice, oil, ghee, sweets, carbonated beverages in moderated amount only.
  4. Avoid alcohol and smoking in case you do.

Get your lipid profile repeated after a month and get back with reports. This is my best opinion for you. You should discuss with your doctor before acting upon any advise. Stay healthy.

Hi doctor,

My FBS is 101 mg/dL. I had done the ECG two weeks back and it was normal. Please let me know the side effects of cholesterol medication. Thank you.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

These medicines are relatively safe in doses required by you. However, the side effects that may appear includes drug allergy, nausea, dryness of mouth, hepatitis and myalgias. These medicines have very good tolerability profile.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My husband had Losar Beta H twice by mistake. Will it cause any side effect?

Query: Hi doctor, My husband used to have Losar Beta H for his BP in the morning and Storvas 10 mg at night. But, mistakenly, he had Losar Beta H again at night. Will it cause any side effect? Should he have Storvas now?  Read Full »

High Blood Pressure: Things You Need To Know!!

Article Overview: High blood pressure is a very common condition with serious consequences if left untreated. This article is aimed at providing basic knowledge about the causes, treatment, complications and prognosis of hypertension. Read Article


High Blood Pressure or Hypertension is a very common and serious condition which if untreated may lead to permanent and often fatal damage to various organs of the body including the heart, kidneys, brain and eyes. Hypertension means the pressure of the blood inside the blood vessels is higher than ...  Read Article

Doctor has prescribed tablet ecospirin 75 AV for me. What is the use of this medicine?

Query: Hello, Doctor has prescribed tablet ecospirin 75 AV for me. What is the use of this medicine? Do I have any nerve disorder?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.